MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT SLIM IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT SLIM IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 1718500
Medical Device Problem Codes Fluid/Blood Leak (1250); Device Appears to Trigger Rejection (1524); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Unspecified Infection (1930); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 08/2021).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
 
Event or Problem Description
It was reported that sometime post a port placement in the left side of chest, the patient allegedly experienced a port pocket infection.It was further reported that the port allegedly leaked and the pustulous liquid oozed from the port access site.Furthermore, it was also reported that sometime ago, the patient allegedly had fibrin buildup issue and was given clot busters to treat fibrin issue.Reportedly, patient was provided antibiotics to treat port infection and has cleared up.The current status of the patient is unknown.
 
Event or Problem Description
It was reported that sometime post a port placement in the left side of chest, the patient allegedly experienced a port pocket infection, bruising, and swelling around the port site.It was further reported that the port allegedly leaked and the pustulous liquid oozed from the port access site.Furthermore, it was also reported that sometime ago, the patient allegedly had fibrin buildup issue and was given clot busters to treat fibrin issue.Reportedly, patient was provided with antibiotics to treat port infection and has cleared up.The port was removed.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one powerport implantable port attached to a groshong catheter was returned for evaluation.Functional, gross visual, tactile and microscopic visual evaluations were performed.Multiple splits were noted throughout the port septum.Hydrostatic pressure was applied by clamping the distal end of the catheter while infusing to observe for leaks; leaks from the port septum were observed.Therefore the investigation is confirmed for the reported leak and identified material split, cut /torn issues.However the investigation is inconclusive for the reported fibrin buildup issue as the reported event cannot be confirmed from the returned sample.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.(expiration date: 08/2021) (method, result, conclusion) section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
POWERPORT SLIM IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18562296
Report Number3006260740-2023-06155
Device Sequence Number20853247
Product Code LJT
UDI-Device Identifier00801741026812
UDI-Public(01)00801741026812
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K081311
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1718500
Device Lot NumberRECR1442
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/28/2023
Supplement Date Received by Manufacturer05/20/2024
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale